Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Wichita, KS

June 15, 20124 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2012, 2:09 AM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2012, 2:09 AM CDT (07:09 UTC)
Expired
Jun 15, 2012, 3:00 AM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:20 AM CDTTSTM WND GST 60Sedan, KS
Jun 15, 2:45 AM CDTTSTM WND DMGCaney, KSTREE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS53 KICT 150709
SVRICT
KSC019-049-125-205-150800-
/O.NEW.KICT.SV.W.0149.120615T0709Z-120615T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN ELK COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 AM CDT

* AT 204 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHWEST OF FREDONIA TO CEDAR VALE...
  AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...COFFEYVILLE...FREDONIA...HALE...ELK CITY...ALTOONA...
  CHAUTAUQUA...PERU...NEODESHA...HAVANA...INDEPENDENCE...CANEY...
  CHERRYVALE...TYRO...LIBERTY...DEARING...SYCAMORE...NIOTAZE...BOLTON
  AND INDEPENDENCE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9652 3702 9653 3731 9652 3755 9597
      3755 9553 3700 9552
TIME...MOT...LOC 0709Z 286DEG 32KT 3745 9589 3706 9639

HAIL...<.75IN
WIND...60 MPH

$$

DARMOFAL
2 follow-up statements
539 
WWUS53 KICT 150722
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT FRI JUN 15 2012

KSC019-049-125-205-150800-
/O.CON.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
MONTGOMERY KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
222 AM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...SOUTHERN ELK...CHAUTAUQUA AND MONTGOMERY COUNTIES UNTIL 300
AM CDT...

AT 218 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF NEODESHA TO ELGIN...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...ALTOONA...CHAUTAUQUA...NEODESHA...PERU...HAVANA...
INDEPENDENCE...CANEY...CHERRYVALE...TYRO...LIBERTY...DEARING...
SYCAMORE...NIOTAZE...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9652 3702 9653 3731 9652 3755 9597
      3755 9553 3700 9552
TIME...MOT...LOC 0722Z 286DEG 32KT 3742 9575 3703 9625

HAIL...<.75IN
WIND...60 MPH

$$

DARMOFAL
295 
WWUS53 KICT 150738
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 AM CDT FRI JUN 15 2012

KSC049-150748-
/O.CAN.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
ELK KS-
238 AM CDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ELK
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3730 9624 3729 9598 3730 9596 3755 9596
      3755 9553 3700 9552 3701 9631
TIME...MOT...LOC 0738Z 286DEG 32KT 3739 9562 3699 9608

$$

KSC019-125-205-150800-
/O.CON.KICT.SV.W.0149.000000T0000Z-120615T0800Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-
238 AM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN CHAUTAUQUA AND MONTGOMERY COUNTIES UNTIL 300 AM
CDT...

AT 233 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM NEODESHA TO CHAUTAUQUA...AND MOVING SOUTHEAST 
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CANEY...CHERRYVALE...TYRO...DEARING...
LIBERTY...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3730 9624 3729 9598 3730 9596 3755 9596
      3755 9553 3700 9552 3701 9631
TIME...MOT...LOC 0738Z 286DEG 32KT 3739 9562 3699 9608

HAIL...<.75IN
WIND...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:36 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 11:36 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT THU JUN 14 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

QUASI-LINEAR CONVECTIVE SYSTEM WILL CONTINUE MOVING SOUTHEAST
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. A TRAILING
STRATIFORM RAIN SHIELD WITH OCCASIONAL LIGHTNING STRIKES WILL
CONTINUE BEHIND THE LINE OF STORMS. MAIN THREAT WITH THE LINE WILL
BE WIND GUSTS TO 35 KT AND HEAVY RAIN REDUCING VISIBILITIES TO IFR.
WILL UTILIZE TEMPO OR PREVAILING TS AT HUT/ICT/CNU/SLN IN THE
SHORT TERM. WINDS SHOULD RESUME SOUTHEASTERLY WITH SOME GUSTS
DURING FRIDAY. ADDITIONAL CONVECTION COULD FORM OVER THE HIGH
PLAINS IN THE PM/EVE BEFORE MOVING EAST OVERNIGHT. CONFIDENCE ON
TIMING IS LOW REGARDING THIS CONVECTION REACHING OUR TAF SITES SO
WILL LEAVE TS OUT FOR NOW.

JMC

&&

.PREV DISCUSSION... /ISSUED 942 PM CDT THU JUN 14 2012/

UPDATE...

MATURE QUASI-LINEAR CONVECTIVE SYSTEM NOW IN PROGRESS FROM
SOUTHWEST THROUGH CENTRAL AND NORTHEAST KS...WITH CLOUD TOPS OF
-70 TO -77 CELSIUS. THE MCS WILL LIKELY CONTINUE TRACKING
SOUTHEAST OVERNIGHT INTO THE 40 KNOT SOUTHERLY LOW-LEVEL JET. THE
LOW-LEVEL JET WILL RESULT IN STRONG MOISTURE TRANSPORT NORTHWARD
INTO THE STORM COMPLEX WHICH SHOULD SUSTAIN IT FOR MUCH OF THE
NIGHT. LACK OF SHEAR MAY KEEP A LOT OF THE ACTIVITY SUB-
SEVERE...HOWEVER WE SHOULD STILL BE ABLE TO GET SOME 60 MPH GUSTS
ALONG THE LEADING EDGE OF STRONGER GUST FRONT SURGES. TORRENTIAL
RAIN ALREADY BEING OBSERVED IN THE MOST INTENSE CORES IN CENTRAL
KS AND WITH PRECIPITABLE WATER OF 1.5 TO 1.75 INCHES...THIS TREND
SHOULD CONTINUE FOR SEVERAL MORE HOURS. HAVE BOOSTED RAIN CHANCES
CONSIDERABLY OVERNIGHT GIVEN RECENT RADAR AND SHORT RANGE MODEL TRENDS.

JMC

PREV DISCUSSION... /ISSUED 631 PM CDT THU JUN 14 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN CONCERN IS STRONG THUNDERSTORMS TONIGHT.

THUNDERSTORMS WILL CONTINUE TO CONGEAL ACROSS WESTERN THRU NORTH
CENTRAL KS THIS EVENING...AS LOW-LEVEL SOUTHERLY FLOW CONVERGES
INTO A STALLED FRONTAL BOUNDARY. A FULL-FLEDGED MCS SHOULD BE IN
PROGESS BY 01-02Z...AND THIS SHOULD PROPAGATE SOUTHEASTWARD INTO
CENTRAL AND SOUTH CENTRAL KS THIS EVENING. HAVE UTILIZED TEMPO TS
GROUPS AT RSL-SLN-HUT-ICT WITH SOME GUSTY WINDS AND HEAVY RAIN LIKELY
ASSOCIATED WITH THE STORMS. NOT SURE IF THE MCS WILL SURVIVE AS
FAR SOUTHEAST AS CNU BUT HAVE INSERTED A VCTS THERE LATE TONIGHT.
SOME MID-HIGH CLOUDS COULD LINGER FRIDAY MORNING IN WAKE OF MCS.

JMC

PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 14 2012/

DISCUSSION...

TONIGHT:
TOUGH FORECAST WITH MODEL OUTPUT HIGHLY VARIABLE DUE TO DIFFERING
MODEL CONVECTION TIMING/LOCATION. 1200 UTC NAM LOW LEVEL MOISTURE
FIELDS ARE SUSPECT OUT OF THE BOX BASED ON OBSERVED DATA AND HAVE
DOUBTS ABOUT EARLY INITIATION IT SUGGESTS. THE 1200 UTC GFS WAS NOT
MUCH BETTER AS FRONT DID NOT LIT UP BY 1800 UTC. EVEN 0000 UTC
ECMWF WAS OVERLY AGGRESSIVE. BASED ON 1200 UTC RAOBS...DECENT
PLUME OF 850MB MOISTURE IS LOCATED OVER SOUTHWEST/WEST CENTRAL OK
WITH MOISTURE STARTING TO POOL ALONG 850MB FRONT. DRIER AIR WAS
LOCATED OVER EASTERN KS/NE OK. EXTREMELY WEAK SHORTWAVE EVIDENT
IN WATER VAPOR/ACAR WINDS THIS MORNING OVER WESTERN COLORADO. AT
1800 UTC SURFACE FRONT HAD JUST PUSHED INTO THE NORTHWEST TIP OF
KS. DO ANTICIPATE STORMS TO DEVELOP ALONG FRONT LATE AFTERNOON...AND
PERSIST OVERNIGHT. GIVEN WEAK WAVE AND BETTER MOISTURE TO THE
WEST...THINKING BEST CHANCES WILL BE IN CENTRAL KS WITH MCS
PERSISTING OVERNIGHT ALONG LEADING THETA-E GRADIENT. NOT AT ALL
CLEAR HOW FAR SOUTH STORMS WILL DEVELOP OVERNIGHT GIVEN WEAK
FORCING...OUTFLOW DOMINATED STORMS AND WEAK FLOW ALOFT. COULD SEE
ISOLATED HEAVY RAIN POTENTIAL ACROSS CENTRAL KS GIVEN EFFICIENT
RAIN PRODUCING STORMS AND PRECIPITATION DURATION. GIVEN LARGE
CAPE AND DEEP DRY ADIABATIC LAPSE RATES WITH COPIOUS DRY AIR
ALOFT...MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL
WITH INITIAL STORM DEVELOPMENT CANNOT BE RULED OUT. ALSO CANNOT
RULE OUT AN ISOLATED LANDSPOUT WITH A FAVORABLE OUTFLOW BOUNDARY
INTERSECTION...GIVEN LOW LEVEL WIND PROFILE AND STEEP LAPSE RATES
NEAR SURFACE.

FRI-SUN:
FRI COULD HAVE CONVECTIVE DEBRIS LINGERING DURING THE MORNING...MOST
LIKELY IN EASTERN SECTIONS. WHILE STORMS ARE NOT LIKELY IN
SUBSIDENCE IN WAKE OF MCS...LINGERING BOUNDARY COULD BE ENOUGH FOR
NEW DEVELOPMENT...ESPECIALLY IN WESTERN SECTIONS. HOWEVER UNCLEAR
WHERE THAT BOUNDARY WILL BE. NO CONFIDENCE IN MODEL SOLUTIONS
GIVEN UNCERTAINTY IN THE NEAR TERM. BEST BET WOULD BE CENTRAL KS
FRI NIGHT AS SURFACE BOUNDARY DRIFTS CLOSER...ESPECIALLY WHERE IT
INTESECTS MCS OUTFLOW BOUNDARY. AGAIN SOUTHERN EXTENT IS
PROBLEMATIC. ON SAT...CHANCES ARE MORE LIKELY ACROSS CENTRAL KS
ONCE AGAIN IN THE VICINITY OF FRONT...ESPECIALLY SAT NIGHT.
UNCLEAR HOW FAR SOUTH BOUNDARY WILL GO ON SUN AND OPTED TO KEEP
MOST OF THE AREA DRY FOR NOW.

MON-THU:
STILL CONSIDERABLE UNCERTAINTY THIS PERIOD AS MODELS STUGGLE
BADLY WITH LOCATION/TIMING OF SURFACE FRONT. BOTH ECMWF/GFS HAVE
BEEN QUITE ERRATIC OVER THE PAST FEW RUNS...WITH VERY LOW
CONFIDENCE IN ARRIVAL OF NEXT SIGNIFICANT COLD FRONT MIDWEEK.
TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL THROUGH MOST OF THIS
PERIOD. AM NOT VERY CONFIDENT ON PRECIPITATION ARRIVING WED
NIGHT...AND IT COULD BE A STRETCH EVEN ON THU DURING THE DAY. BEST
GUESS AT THIS POINT WOULD BE THU NIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  89  70  91 /  80  30  10  10
HUTCHINSON      67  88  71  92 / 100  30  20  10
NEWTON          67  87  70  92 / 100  40  20  10
ELDORADO        67  87  69  91 /  90  30  10  10
WINFIELD-KWLD   70  89  71  92 /  70  20  10  10
RUSSELL         65  88  70  92 / 100  20  30  30
GREAT BEND      65  89  71  92 /  90  20  30  20
SALINA          67  87  72  91 / 100  30  30  30
MCPHERSON       67  87  71  91 / 100  30  20  20
COFFEYVILLE     69  90  70  91 /  50  10  10  10
CHANUTE         68  89  69  91 /  60  20  10  10
IOLA            67  88  68  91 /  60  20  10  10
PARSONS-KPPF    69  90  70  92 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 8:03 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT THU JUN 14 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
803 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
SOUTHEASTWARD ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS
THIS EVENING AND OVERNIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.
LARGE HAIL IS ALSO POSSIBLE WITH ANY ISOLATED STORMS EARLY THIS
EVENING. THE STORMS WILL PRODUCE TORRENTIAL RAIN WHICH MAY
OVERWHELM DRAINAGE SYSTEMS...RESULTING IN TEMPORARY STREET
FLOODING.

THE STORM COMPLEX MAY WEAKEN LATE TONIGHT AS IT MOVES ACROSS
SOUTHEAST KANSAS...HOWEVER GUSTY WINDS AND HEAVY RAIN WILL STILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS MAY LINGER INTO FRIDAY MORNING ACROSS PART OF THE AREA.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...HOWEVER THE BETTER
CHANCE OF STRONG STORMS WILL BE FRIDAY EVENING ACROSS CENTRAL
KANSAS. STRONG STORMS WILL BE POSSIBLE AGAIN SATURDAY
NIGHT...PRIMARILY ACROSS CENTRAL KANSAS. STORMS COULD LINGER
ACROSS PARTS OF SOUTHEAST KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY THIS EVENING
INTO TONIGHT OVER CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jun 15, 12:47 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND GST     WELLINGTON AIRPORT      37.32N 97.39W
06/15/2012  M62 MPH          SUMNER             KS   AWOS

&&

KED
Local storm report, Jun 15, 12:50 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     TSTM WND GST     WELLINGTON AIRPORT      37.32N 97.39W
06/15/2012  M60 MPH          SUMNER             KS   AWOS

&&

KED
Local storm report, Jun 15, 1:06 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND DMG     1 N SOUTH HAVEN         37.06N 97.40W
06/15/2012                   SUMNER             KS   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWNED NEAR HIGHWAY 81 AND HIGHWAY 166
            INTERSECTION.

&&

KED
Special weather statement, Jun 15, 1:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CDT FRI JUN 15 2012

KSZ070-071-094-095-150700-
ELK-GREENWOOD-WILSON-WOODSON-
127 AM CDT FRI JUN 15 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK...GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FALL RIVER...OR 19 MILES SOUTHEAST OF
EUREKA...AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3730 9651 3761 9651 3804 9595 3804 9552
      3739 9553 3739 9596 3730 9596
TIME...MOT...LOC 0627Z 304DEG 27KT 3760 9603

LAUGEMAN
Special weather statement, Jun 15, 1:34 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI JUN 15 2012

KSZ093-098-150715-
CHAUTAUQUA-COWLEY-
134 AM CDT FRI JUN 15 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS NEAR CEDAR VALE...OR 18 MILES WEST OF
SEDAN...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3700 9714 3713 9714 3730 9651 3730 9596
      3706 9597 3705 9596 3700 9596
TIME...MOT...LOC 0634Z 287DEG 28KT 3714 9649

LAUGEMAN
Special weather statement, Jun 15, 1:57 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT FRI JUN 15 2012

KSZ072-095-096-099-100-150745-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
157 AM CDT FRI JUN 15 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING SOUTHEAST AT 40 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3699 9596 3738 9596 3757 9577 3774 9552
      3804 9550 3803 9508 3700 9507
TIME...MOT...LOC 0656Z 311DEG 35KT 3748 9564

LAUGEMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:37 PM CDTSpecial Weather StatementICTRussell53 min
Jun 14, 8:00 PM CDTSevere Thunderstorm WarningICTBarton, Lincoln, Russell60 min
Jun 14, 9:06 PM CDTSpecial Weather StatementICTBarton, Lincoln54 min
Jun 14, 9:34 PM CDTSpecial Weather StatementICTRice, Saline41 min
Jun 14, 10:05 PM CDTSpecial Weather StatementICTKingman, McPherson, Marion, Reno40 min
Jun 14, 10:49 PM CDTSpecial Weather StatementICTButler, Chase, Harper, Sedgwick, Sumner56 min
Jun 14, 11:46 PM CDTSpecial Weather StatementICTButler, Greenwood, Sedgwick, Sumner59 min
Jun 15, 12:43 AM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood32 min
Jun 15, 12:47 AM CDTSevere Thunderstorm WarningICTSumner28 min
Jun 15, 12:58 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley32 min
Jun 15, 1:27 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson33 min
Jun 15, 1:34 AM CDTSpecial Weather StatementICTChautauqua41 min
Jun 15, 1:57 AM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson48 min
Jun 15, 2:58 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.